Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Mobile, AL

March 29, 2014Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 29, 2014, 2:34 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2014, 2:34 AM CDT (07:34 UTC)
Expired
Mar 29, 2014, 3:15 AM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WUUS54 KMOB 290734
SVRMOB
FLC091-113-290815-
/O.NEW.KMOB.SV.W.0028.140329T0734Z-140329T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
234 AM CDT SAT MAR 29 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 315 AM CDT

* AT 233 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL WAS LOCATED 14 MILES NORTH OF MILTON...OR 5 MILES
  SOUTHEAST OF WHITFIELD...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITFIELD...          LAUREL HILL...        BAKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3084 8639 3073 8706 3090 8711 3100 8672
      3099 8639 3097 8638
TIME...MOT...LOC 0733Z 256DEG 45KT 3083 8698

$$
1 follow-up statement
142 
WWUS54 KMOB 290804
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CDT SAT MAR 29 2014

FLC091-113-290814-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-140329T0815Z/
OKALOOSA FL-SANTA ROSA FL-
304 AM CDT SAT MAR 29 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN SANTA ROSA AND NORTHERN OKALOOSA COUNTIES...

AT 259 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
SANTA ROSA AND NORTHERN OKALOOSA COUNTIES HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3084 8639 3073 8706 3090 8711 3100 8672
      3099 8639 3097 8638
TIME...MOT...LOC 0804Z 256DEG 45KT 3092 8654

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 11:45 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 28, 11:45 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT FRI MAR 28 2014

AVIATION (29.06Z ISSUANCE)...A LINE OF THUNDERSTORMS WILL MOVE
ACROSS THE TERMINALS BETWEEN 07-12Z SATURDAY MORNING. IFR/LIFR
CONDITIONS ARE POSSIBLE IN AROUND THE THUNDERSTORMS. CONDITIONS WILL
IMPROVE AFTER 15-17Z WITH VFR CONDITIONS AND GUSTY NORTHWEST WINDS
DEVELOPING. /13

&&

.UPDATE...CURRENT RADAR IMAGERY INDICATES CALM CONDITIONS ACROSS MOST
OF THE CENTRAL GULF COAST WITH ONLY A FEW SHOWERS AND THUNDERSTORMS
OFFSHORE. HOWEVER...REGIONAL RADAR AND IR IMAGERY CLEARLY SHOWS A
LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE MISSISSIPPI
RIVER. THE MOST INTENSE PORTION OF THE LINE IS THE SOUTHERN END
WHICH IS MOVING THROUGH A THETA-E RIDGE WITH SBCAPES OF 1000-2000
J/KG. ONCE THIS LINE CROSSES INTO MISSISSIPPI AND CONTINUES EAST IT
WILL MOVE OUT OF THE THETA-E RIDGE AND ASSOCIATED BEST INSTABILITY
AND INTO A MORE STABLE AIRMASS WITH SFC DEWPOINTS ONLY IN THE UPPER
50S TO AROUND 60 ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA.
THEREFORE...WE EXPECT THE LINE TO GRADUALLY WEAKEN AS IT PROGRESSES
INTO SOUTHEAST MISSISSIPPI BETWEEN 12 AM AND 1 AM AND CONTINUES EAST
ACROSS THE GULF COAST DURING THE EARLY MORNING HOURS ON SATURDAY.
THE PRIMARY THREAT WILL BE ADDITIONAL HEAVY RAINFALL WHICH WILL ONLY
AGGRAVATE ANY ONGOING FLOODING FROM THE STORMS EARLIER TODAY. SEVERE
THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT DUE TO STEEP MID LEVEL
LAPSE RATES THAT WILL CONTINUE TO SPREAD EASTWARD ACROSS THE AREA
OVERNIGHT. LARGE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN
THREATS WITH ANY SEVERE STORMS. THE GREATEST THREAT FOR SEVERE
THUNDERSTORM DEVELOPMENT WILL BE WEST OF INTERSTATE 65...RAPIDLY
DECREASING EAST OF THERE.

THE ONGOING FORECAST LOOKED GOOD AND ONLY MINOR CHANGES WERE MADE. WE
HAVE ALSO EXTENDED THE HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK
THROUGH SATURDAY MORNING. UPDATES HAVE ALREADY BEEN SENT. /13

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI MAR 28 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY)...[THROUGH TONIGHT]...THE
INTENSE QUASI-LINEAR MESOSCALE CONVECTIVE SYSTEM THAT DEVELOPED
ACROSS SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THIS
MORNING HAS PUSHED THROUGH THE REMAINDER OF THE FLORIDA PANHANDLE
AND INTO THE NORTHEASTERN GULF OF MEXICO EARLY THIS AFTERNOON.
REGIONAL RADAR IMAGERY STILL SHOWS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM SOUTHEAST LOUISIANA THROUGH THE
NORTHERN GULF OF MEXICO...WITH THE NORTHERN FRINGE OF THE CONVECTION
STRETCHING ACROSS COASTAL SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE. MOST PRECIPITATION HAS DIMINISHED OVER INTERIOR
PORTIONS OF THE FORECAST AREA AS OF EARLY THIS AFTERNOON. EXTENSIVE
CLOUD COVER AND RAINFALL HAS KEPT TEMPERATURES IN THE LOWER 60S
ACROSS MOST LOCATIONS THIS AFTERNOON.

THE INITIAL MID LEVEL SHORTWAVE TROUGH RESPONSIBLE FOR THIS
MORNING'S CONVECTION WILL CONTINUE TO ADVANCE EASTWARD THIS
AFTERNOON. HOWEVER...THE NEXT UPSTREAM SHORTWAVE CURRENTLY MOVING
ACROSS THE SOUTHERN PLAINS AND TOWARD THE ARKLATEX REGION IS FIRING
NEW SHOWERS AND THUNDERSTORMS FROM CENTRAL AND NORTHEAST TEXAS
THROUGH THE VICINITY OF NORTHEAST OKLAHOMA AND PORTIONS OF ARKANSAS.
THE ATMOSPHERE IS DESTABILIZING ACROSS LOUISIANA AND WESTERN
MISSISSIPPI AHEAD OF THIS FEATURE...WHERE MESOSCALE ANALYSIS SHOWS
2000-3000+ J/KG OF SURFACE BASED CAPE EARLY THIS AFTERNOON. THE
LATEST HIGH RESOLUTION/SHORT RANGE MODEL SOLUTIONS ARE COMING INTO
AGREEMENT WITH THE DEVELOPMENT OF ANOTHER MESOSCALE CONVECTIVE
SYSTEM ACROSS ARKANSAS/LOUISIANA/WESTERN MISSISSIPPI VICINITY THIS
EVENING...BEFORE PROGRESSING THE CONVECTIVE COMPLEX EASTWARD TOWARD
OUR FORECAST AREA LATE THIS EVENING INTO THE OVERNIGHT/EARLY
SATURDAY MORNING HOURS. PRIOR TO THE ARRIVAL OF THIS NEXT ROUND OF
SHOWERS AND THUNDERSTORMS...WE COULD SEE SCATTERED SHOWERS AND
STORMS LATE THIS AFTERNOON INTO THIS EVENING...PARTICULARLY NEAR THE
COAST. HOWEVER...LATER THIS EVENING...WITH MLCAPE VALUES POTENTIALLY
RANGING BETWEEN 500-1500 J/KG...DEEP LAYER SHEAR VALUES OF 45-55+
KNOTS...AND STEEPENING MID LEVEL LAPSE RATES TO AROUND 8
C/KM...THERE WILL BE POTENTIAL FOR SEVERE STORMS LATE THIS EVENING
AND OVERNIGHT...BOTH WITH THE MAIN COMPLEX AND WITH ANY DISCRETE
CELLS THAT MAY DEVELOP AHEAD OF THE APPROACHING MCS. WILL MENTION
SEVERE WORDING IN THE GRIDS LATE TONIGHT. ALSO...MANY LOCATIONS IN
THE CWFA RECEIVED BETWEEN 2-4 INCHES OF RAIN WITH ISOLATED AMOUNTS
OVER 5 INCHES WITH THIS MORNING'S CONVECTION. SEVERAL REPORTS OF
EXTENSIVE FLOODING WERE RELAYED...PARTICULARLY FROM SOUTHERN BALDWIN
COUNTY INTO COASTAL NORTHWEST FLORIDA. GIVEN THE ANTECEDENT
SATURATED SOILS AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN
TONIGHT...WE HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE
FORECAST AREA THROUGH SATURDAY MORNING. THE TEMPERATURE FORECAST
LOOKED GOOD...AND ONLY MADE MINOR ADJUSTMENTS. /21

SATURDAY...THE PRECIP MOVES QUICKLY EAST OF THE FA SATURDAY MORNING
AND THE AREA DRIES OUT BY THE END OF THE DAY. FEEL THAT THE STRONGER
WEATHER EXPECTED TONIGHT WILL BE EAST OF THE FA AROUND OR SHORTLY
AFTER SUNRISE SATURDAY...WITH SOME RESIDUAL RAIN OVER MAINLY EASTERN
SECTIONS OF THE FA. /16

LONG TERM...(SATURDAY NIGHT ON)...AS A CLOSED UPPER LOW OVER THE
SOUTHEASTERN CONUS MOVES OFF TO THE EAST...MORE UPPER ENERGY MOVES
EAST OVER THE NORTHERN/CENTRAL PLAINS. THIS PUSHES SURFACE HIGH
PRESSURE FROM OVER THE MISS RIVER VALLEY TO OVER THE EASTERN SEABOARD
BY THE END OF THE DAY MONDAY...AND RE-ESTABLISHING ONSHORE FLOW OVER
THE FA. COOLER AIR MOVES OVER THE AREA SATURDAY NIGHT...BRINGING
TEMPS BELOW SEASONAL FOR SATURDAY NIGHT AND SUNDAY. AS WINDS SHIFT TO
SOUTHEASTERLY...TEMPS CONTINUE TO MODERATE UPWARD...WITH DAYTIME
HIGHS MONDAY AROUND SEASONAL.

MONDAY NIGHT THROUGH THURSDAY....MORE UPPER ENERGY PASSING OVER THE
PLAINS PUSH A SURFACE FRONT EAST ACROSS THE PLAINS...BUT WITH AN
UPPER LEVEL RIDGE HANGING TOUGH OVER THE EASTERN CONUS...THE UPPER
DYNAMICS GET A NORTHEAST SHOVE AS THE MOVE TOWARDS AND OVER THE
MID/UPPER MISS RIVER VALLEY AND THE FRONT STAYS WELL TO THE NORTHWEST
OF THE FA. THE ONSHORE FLOW PUMPS UP THE MOISTURE LEVELS THROUGH THE
WEEK...WITH GUIDANCE ADVERTISING RAIN COMING BACK INTO THE FORECAST
THURSDAY AND AFTER.

THURSDAY NIGHT INTO THE WEEKEND CONTINUE TO SEE SIGNIFICANT
DIVERGENCE IN THE GUIDANCE...WITH A CLOSED LOW MOVING OVER THE PLAINS
THURSDAY INTO FRIDAY...THE UPPER RIDGE OVER THE EASTERN CONUS
DEFLECTS IT NORTH. DEPENDING UPON WHICH INTERPRETATION ONE LOOKS
AT...A FRONT CAN CROSS THE AREA EITHER FRIDAY(GFS) OR STALLS OVER THE
FA(ECMWF) SO THE COMING WEEKEND CAN EITHER BE COOLER AND DRIER OR
WET.

MARINE...THE INTENSE LINE OF STORMS THAT PUSHED ACROSS THE MARINE
AREA PRODUCED WIND GUSTS WELL OVER 30 KNOTS...AND SEAS REMAIN
ELEVATED AROUND 7 FEET OVER THE OFFSHORE WATERS. WE HAVE EXTENDED
THE SMALL CRAFT ADVISORY UNTIL 7 PM CDT. MODERATE TO OCCASIONALLY
STRONG SOUTHEAST TO SOUTH SYNOPTIC FLOW WILL PERSIST THROUGH
TONIGHT. WINDS WILL TURN NORTHWEST TO NORTH SATURDAY INTO SATURDAY
NIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. WIND SPEEDS WILL LIKELY
INCREASE TO ADVISORY LEVELS BY SATURDAY NIGHT...AND ANOTHER SMALL
CRAFT ADVISORY WILL LIKELY BECOME NECESSARY. /21

WINDS DIMINISH SUN-MON AS A SFC HIGH MOVES OVER THE REGION. A MORE
PREDOMINATE LIGHT TO MODERATE ONSHORE FLOW DEVELOPS BY TUESDAY AS
THE SFC HIGH MOVES EAST. PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT. STRONG WIND GUSTS...FREQUENT LIGHTNING...
AND TORRENTIAL DOWNPOURS CAN BE EXPECTED THE STRONGER STORMS. THERE
IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE LATE TONIGHT.
34/21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  76  44  70  45 /  80  30  00  00  05
PENSACOLA   61  75  48  69  52 /  80  40  05  00  05
DESTIN      63  74  50  68  50 /  80  60  05  00  05
EVERGREEN   59  75  41  71  38 /  80  40  00  00  05
WAYNESBORO  59  73  38  72  40 /  80  20  00  00  05
CAMDEN      58  73  42  70  38 /  80  30  00  00  05
CRESTVIEW   62  76  41  73  41 /  80  50  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     CHOCTAW...CLARKE...CONECUH...COVINGTON...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...

     HIGH SURF ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

FL...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...NONE.
&&
Hazardous weather outlook, Mar 28, 7:45 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CDT FRI MAR 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-292030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
745 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THROUGH SATURDAY AFTERNOON

RIP CURRENT RISK REMAINS HIGH TONIGHT. THERE IS A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES SATURDAY.

BETWEEN 2.5 TO 3.5 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF
THE COASTAL COUNTIES OF ALABAMA AND THE WESTERNMOST FLORIDA
PANHANDLE EARLY FRIDAY...AS WELL AS THE HIGHWAY 84 CORRIDOR WEST OF
I-65. ISOLATED LOCATIONS RECEIVED AS MUCH AS 5.5 INCHES. STANDING
WATER WILL BE SLOW TO RECEDE THROUGHOUT THE EVENING HOURS. ANOTHER
ROUND OF RAINFALL IS FORECAST OVERNIGHT. ANOTHER 1 TO 2 INCHES OF
RAIN IS FORECAST...WITH ISOLATED TOTALS LOCATIONS 2 TO 4 INCHES.
ADDITIONAL AREAL FLOOD OR FLASH FLOOD WARNINGS MAY BE NEEDED WITH
THIS SECOND ROUND OF STORMS.

IN ADDITION...A LINE OF THUNDERSTORMS WILL FORM AND MOVE ACROSS THE
AREA OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS ALONG THIS LINE ARE
POSSIBLE TONIGHT...MAINLY WEST OF I-65 BETWEEN MID EVENING AND 3 AM.
THE MAIN THREAT WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. THE
STRONG THUNDERSTORMS ARE FORECAST TO SHIFT EAST OF I-65 BETWEEN
MIDNIGHT AND SUNRISE. THE SEVERE THUNDERSTORM THREAT CANNOT BE RULED
OUT EAST OF I-65...BUT CHANCES ARE SLIGHTLY LOWER EAST OF I-65.

.DAYS TWO THROUGH SEVEN...SATURDAY EVENING THROUGH THURSDAY

STRONG THUNDERSTORMS END FROM THE WEST ON SATURDAY.

FREQUENT WIND GUSTS OF 30 MPH ARE POSSIBLE SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF STORM SPOTTERS WILL
LIKELY NOT BE REQUIRED.

GMZ630>635-650-655-670-675-292030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
745 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THROUGH SATURDAY AFTERNOON

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS PORTIONS OF THE MARINE
AREA DUE TO MODERATE SOUTHEAST WINDS AND HIGH SEAS.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA
THROUGH OVERNIGHT. SOME STRONG STORMS ARE POSSIBLE AND WILL BE CAPABLE
OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HIGH SEAS.
LARGE HAIL IS POSSIBLE LATE TONIGHT...MAINLY WEST OF PENSACOLA PASS
AND FURTHER OFFSHORE BEFORE 3 AM...AND SHIFTING EASTWARD THEREAFTER.
SHOWERS AND STORMS END FROM THE WEST EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY EVENING THROUGH THURSDAY

A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS SATURDAY AFTERNOON INTO EARLY
SUNDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION
DURING THESE TIMES.

In the hours before

Special weather statement, Mar 29, 12:49 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1249 AM CDT SAT MAR 29 2014

MSZ067-075-076-078-079-290645-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
1249 AM CDT SAT MAR 29 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...STONE...
PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH
145 AM CDT...

AT 1248 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF LAUREL TO 2 MILES SOUTHEAST
OF HATTIESBURG TO 27 MILES WEST OF WIGGINS...AND MOVING EAST AT 60
MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         MCLAIN...             LEAKESVILLE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Special weather statement, Mar 29, 1:33 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
133 AM CDT SAT MAR 29 2014

ALZ051>053-061-063-290730-
CHOCTAW AL-WASHINGTON AL-CLARKE AL-UPPER MOBILE AL-LOWER MOBILE AL-
133 AM CDT SAT MAR 29 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOCTAW...WASHINGTON...
CLARKE AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 230 AM
CDT...

AT 133 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF MERIDIAN TO 12 MILES SOUTHEAST OF
WAYNESBORO TO 11 MILES WEST OF LUCEDALE TO 12 MILES SOUTH OF
WIGGINS...AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOBILE...     CHATOM..
  JACKSON...    BUTLER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:50 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa115 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.